Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2016, 6:45 PM CST for Copiah County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 6:45 PM CST (00:45 UTC)
- Expired
- Feb 2, 2016, 7:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 51 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 2, 1:18 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.3
The text
As transmitted.
100
WUUS54 KJAN 030045
SVRJAN
MSC029-030130-
/O.NEW.KJAN.SV.W.0034.160203T0045Z-160203T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CST TUE FEB 2 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL COPIAH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 730 PM CST
* AT 644 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLANCY...OR
9 MILES SOUTHWEST OF HAZLEHURST...MOVING NORTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MARTINSVILLE AROUND 650 PM CST.
HAZLEHURST AROUND 655 PM CST.
GALLMAN AROUND 700 PM CST.
CRYSTAL SPRINGS AROUND 705 PM CST.
HOPEWELL AROUND 710 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR CENTRAL
MISSISSIPPI.
LAT...LON 3174 9060 3205 9043 3205 9023 3203 9025
3202 9023 3202 9022 3201 9023 3199 9022
3199 9021 3197 9021 3195 9019 3170 9046
3170 9055
TIME...MOT...LOC 0044Z 214DEG 42KT 3177 9050
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
BYBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 4:35 PM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 2, 4:35 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 435 PM CST TUE FEB 2 2016 ...SEVERE WEATHER ONGOING ACROSS THE REGION THIS AFTERNOON... .DISCUSSION...AN OCCLUDED SURFACE LOW PRESSURE SYSTEM CONTINUES TO LIFT NORTHEAST ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND WILL PROGRESS NORTHWARD OVERNIGHT. A TRAILING FRONTAL BOUNDARY EXTENDS SOUTH FROM THIS LOW INTO THE ARKLATEX WITH A PREFRONTAL SURFACE BOUNDARY IN THE VICINITY OF THE MISSISSIPPI RIVER. SEVERE WEATHER ONGOING ACROSS THE FORECAST AREA THIS AFTERNOON. THIS ACTIVITY HAS COME IN THE FORM OF MAINLY DISCRETE CELLS. WHILE OUR 19Z SOUNDING FAILED...OTHER LOCAL RAOBS INDICATED THAT THE MORNING CAP THAT WAS IN PLACE HAD BEEN ERODED BY 18Z. THIS HAS HELPED THE MORNING SHOWERS TAP INTO BETTER INSTABILITY AS CHARACTERIZED BY DEWPOINTS IN THE MID TO UPPER 60S. WITH DEEP LAYER SHEAR OF AROUND 60KTS AS INFLUENCED BY THE PRESENCE OF A 140KT UPPER LEVEL JET...ANY OF THESE STORMS THAT DEVELOP HAVE BEEN ABLE TO ROTATE AND WE HAVE ALREADY HAD A FEW CONFIRMED TORNADOES ACROSS EASTERN MISSISSIPPI. THIS ACTIVITY WITH THE DISCRETE CELLS/SMALLER LINE SEGMENTS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON INTO THE EVENING HOURS ESPECIALLY ACROSS EASTERN MISSISSIPPI WHERE SHEAR/HELICITY/INSTABILITY ARE MAXIMIZED. HI- RES MODELS CONTINUE TO SHOW THAT STORMS MAY EVENTUALLY CONGEAL INTO A SQUALL LINE BEFORE EXITING EASTERN MISSISSIPPI LATER THIS EVENING AHEAD OF THE MAIN FRONT WHICH IS STILL ACROSS CENTRAL LOUISIANA. ANOTHER THREAT WILL BE FROM LOCALLY HEAVY RAINFALL. STORMS TODAY HAVE ALREADY BEEN RATHER EFFICIENT IN RAINFALL AND EXPECT THAT ANY THAT TRAIN COULD BRING 1-3 INCHES. WILL LEAVE THE LIMITED RISK IN THIS REGION. GOING HAZARDS/HWO WILL BE KEPT AS IS WITH THE EXCEPTION OF THE LIMITED GRADIENT WIND. WHILE GUSTY WINDS WILL CONTINUE...SHOULD BE SLOWER THAN PREVIOUSLY AND WILL DROP THAT FROM THE HWO. /28/ PRECIP LOOKS TO TAPER OFF OVER THE PINE BELT AROUND OR SHORTLY AFTER DAYBREAK TOMORROW AS THE FRONT NUDGES EASTWARD. MODERATE COLD ADVECTION WILL PERSIST AREAWIDE THROUGH THE DAY AND INTO THE EVENING. DAYTIME TEMPS WILL BE A BATTLE BETWEEN THIS AND GOOD INSOLATION AS NEAR FULL SUNSHINE APPEARS LIKELY. BELIEVE MANY AREAS WILL STILL REACH THE LOWER 60S. OVERNIGHT, SURFACE WINDS WILL BEGIN TO SLACK OFF, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. WITH THE SKY REMAINING CLEAR, FREEZING TEMPS ARE POSSIBLE IN SOME AREAS. /DL/ THURSDAY THROUGH MONDAY... THE GENERAL POSITION OF THE UPPER LONGWAVE TROUGH OVER THE MS VALLEY WILL TEND TO ANCHOR A CONTINENTAL POLAR AIRMASS OVER THE ARKLAMISS FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL FAVOR SEASONABLY COOL AND DRY CONDITIONS WITH TEMPERATURE DEPARTURES SEVERAL DEG F BELOW CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COOLER GUIDANCE TEMPERATURE BLEND FOR LOWS THURSDAY NIGHT GIVEN IDEAL SFC HIGH POSITION AND NIGHTTIME COOLING CONDITIONS. FORECAST CONFIDENCE DROPS QUICKLY AS WE GO FROM SUNDAY INTO MONDAY DUE TO INCONSISTENT MODEL HANDLING OF A SHORTWAVE TROUGH THAT IS FORECAST TO MOVE THROUGH THE BASE OF THE LONGWAVE TROUGH. IT IS DEFINITELY PRUDENT TO FOLLOW THE BLENDED GUIDANCE WITH THIS SYSTEM DUE TO WIDELY VARIED QPF SIGNALS. IT LOOKED YESTERDAY LIKE A MORE SUPPRESSED SOLUTION WAS THE WAY TO GO...AND THAT STILL MAY BE THE CASE...BUT THERE ARE MORE INDICATIONS NOW THAT WE COULD SEE THE MOISTURE-STARVED SYSTEM INTERACT WITH A STRONG BAROCLINIC ZONE RESULTING IN QUICK DEVELOPMENT OF COASTAL RAINFALL THAT COULD MOVE INTO PORTIONS OF THE ARKLAMISS. AT THIS TIME...IT LOOKS LIKE PHASING WITH THE NORTHERN STREAM WITH THIS POTENTIAL SYSTEM SHOULD NOT HAPPEN IN TIME TO BRING US ANY WINTRY PRECIP. LOOKING AHEAD...A MORE SIGNIFICANT COLD AIR INTRUSION IS POSSIBLE FOR THE MIDDLE OF NEXT WEEK. /EC/ && .AVIATION...THE COLD FRONT WAS IN VCTY OF GLH AND VFR CONDS CAN BE EXPECTED AT GLH THE REST OF THE NIGHT. ELSEWHERE A MIX OF MVFR TO IFR CONDITIONS CAN BE EXPECTED WITH SCATTERED TSRA AHEAD OF THE COLD FRONT THAT WILL SHIFT EAST ACROSS THE AREA THIS EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORNADOES... ESPECIALLY E MS. CONDS WILL IMPROVE FROM THE WEST TONIGHT IN THE WAKE OF THE FRONT. GUSTY SOUTH WINDS AHEAD OF THE COLD FRONT WILL SHIFT TO WEST/NORTHWEST BY WED MORNING. VFR CONDS AREAWIDE ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 58 31 51 / 96 11 11 6 MERIDIAN 54 62 32 52 / 99 21 11 7 VICKSBURG 43 56 31 51 / 71 12 11 5 HATTIESBURG 58 65 36 55 / 99 24 11 4 NATCHEZ 46 58 33 51 / 74 12 11 5 GREENVILLE 42 53 30 47 / 52 10 11 5 GREENWOOD 43 53 28 48 / 83 11 11 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 2, 4:42 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 442 PM CST TUE FEB 2 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-060- 032245- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-WASHINGTON-ISSAQUENA-SHARKEY-ADAMS- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTHWEST MISSISSIPPI... SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND QUARTER SIZE HAIL POSSIBLE THROUGH THE EVENING AHEAD OF A COLD FRONT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ028>033-037>039-044>046-049>052-055>058-064>066-032245- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...SIGNIFICANT TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. A FEW STRONG TORNADOES ARE POSSIBLE. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ025>027-035-036-042-043-047-048-053-054-059-061>063-072>074- 032245- LEFLORE-GRENADA-CARROLL-HUMPHREYS-HOLMES-YAZOO-MADISON MS-WARREN- HINDS-CLAIBORNE-COPIAH-JEFFERSON-FRANKLIN MS-LINCOLN-LAWRENCE- MARION-LAMAR-FORREST- 442 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...ELEVATED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS THE REGION. THE PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Feb 2, 4:15 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO 5 NW ELECTRIC MILLS 32.81N 88.53W
02/02/2016 KEMPER MS TRAINED SPOTTER
CONFIRMED TORNADO ON THE GROUND. REPORTED VIA STORM
SPOTTER AND LIVESTREAM VIDEO AND PICTURES.
&&
DCOXLocal storm report, Feb 2, 4:29 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TORNADO 2 N SCOOBA 32.85N 88.48W
02/02/2016 KEMPER MS EMERGENCY MNGR
TREES DOWN ON THE EAST MISSISSIPPI COMMUNITY COLLEGE
CAMPUS, SOME IMPACTING BUILDINGS.
&&
JCULINLocal storm report, Feb 2, 5:28 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 W FLOWOOD 32.31N 90.17W
02/02/2016 HINDS MS BROADCAST MEDIA
LARGE TREE WAS BLOWN DOWN AND BLOCKED CARLISLE STREET.
0330 PM HAIL 4 SW FLOWOOD 32.27N 90.15W
02/02/2016 E1.25 INCH RANKIN MS BROADCAST MEDIA
QUARTER TO HALF DOLLAR SIZE HAIL FELL AT BASS PRO SHOPS.
&&
JCULINLocal storm report, Feb 2, 5:32 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD 2 E ROCKPORT 31.80N 90.12W
02/02/2016 SIMPSON MS CO-OP OBSERVER
REPORT OF FLASH FLOODING IN ROCKPORT. SOME LOCAL PONDS
WERE OVERFLOWING. 5.14 INCHES OF RAIN FELL AT THE
LOCATION ON DAVID SHERMAN AND LOWER ROCKPORT ROAD. PART
OF DAVID SHERMAN ROAD IS FLOODED AND WATER RUNNING ACROSS
THE ROAD.
&&
DCOXLocal storm report, Feb 2, 6:00 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM TORNADO 1 N SHUQUALAK 33.00N 88.56W
02/02/2016 NOXUBEE MS EMERGENCY MNGR
ROOF OF A HOUSE AND STORE ON HIGHWAY 145 ON THE N SIDE OF
SHUQUALAK. TIME BASED ON RADAR.
&&
DCOXLocal storm report, Feb 2, 6:20 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TORNADO 2 SE MARTIN 32.52N 88.82W
02/02/2016 LAUDERDALE MS EMERGENCY MNGR
REPORTS OF DAMAGE TO A TRAILER AND HOUSE ACROSS THE ROAD
FROM WEST LAUDERDALE HIGH SCHOOL. ALSO A FIELD HOUSE WAS
DAMAGED AT WEST LAUDERDALE HIGH SCHOOL.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:12 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Newton, Scott | 63 min |
| Feb 2, 6:20 PM CST | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Scott | 6 hr |
| Feb 2, 6:27 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 4 hr |
| Feb 2, 7:17 PM CST | Flash Flood Warning | JAN | Leake, Neshoba, Winston | 4 hr |
| Feb 2, 7:47 PM CST | Tornado Warning | JAN | Lowndes, Noxubee | 58 min |
| Feb 2, 7:56 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 49 min |
| Feb 2, 8:07 PM CST | Flash Flood Warning | JAN | Rankin, Simpson | 3 hr |
| Feb 2, 8:17 PM CST | River Flood Warning | JAN | Neshoba | 6 days |
| Feb 2, 8:19 PM CST | River Flood Warning | JAN | Attala, Holmes | 7 days |
| Feb 2, 8:35 PM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 31 min |
| Feb 2, 9:01 PM CST | Flash Flood Warning | JAN | Clay, Lowndes, Oktibbeha | 3 hr |
| Feb 2, 9:37 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Noxubee, Winston | 38 min |
| Feb 2, 9:47 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee | 43 min |
| Feb 2, 9:59 PM CST | River Flood Warning | JAN | Noxubee | 5 days |
| Feb 2, 10:03 PM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 2, 10:03 PM CST | River Flood Warning | JAN | Attala | 59 hr |
| Feb 2, 10:15 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 45 min |
| Feb 2, 10:33 PM CST | Special Weather Statement | JAN | Kemper, Lauderdale | 42 min |
| Feb 2, 10:41 PM CST | River Flood Warning | JAN | Clay | 67 hr |
| Feb 2, 10:55 PM CST | Special Weather Statement | JAN | Noxubee | 20 min |
| Feb 2, 11:17 PM CST | Areal Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lawrence, Lincoln and 1 more | 18 hr |
| Feb 2, 11:27 PM CST | Areal Flood Warning | JAN | Leake, Neshoba, Winston | 6 hr |
| Feb 2, 11:59 PM CST | Areal Flood Warning | JAN | Lowndes, Oktibbeha | 6 hr |
| Feb 3, 12:45 AM CST | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Scott, Smith | 6 hr |
| Feb 3, 1:01 AM CST | Special Weather Statement | JAN | Forrest, Jones | 29 min |
| Feb 3, 4:42 AM CST | River Flood Warning | JAN | Franklin | 23 hr |
| Feb 3, 4:45 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Feb 3, 5:29 AM CST | Areal Flood Warning | JAN | Leake, Neshoba | 6 hr |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Madison, Rankin | 5 days |
| Feb 3, 6:41 AM CST | River Flood Warning | JAN | Hinds, Rankin | 8 days |
| Feb 3, 6:42 AM CST | Areal Flood Warning | JAN | Rankin, Scott, Smith | 12 hr |
| Feb 3, 7:22 AM CST | River Flood Warning | JAN | Copiah, Simpson | 12 days |
| Feb 3, 7:22 AM CST | River Flood Warning | JAN | Lawrence | 12 days |
| Feb 3, 7:23 AM CST | River Flood Warning | JAN | Simpson | 3 days |
| Feb 3, 9:08 AM CST | River Flood Warning | JAN | Marion | 12 days |
| Feb 3, 11:17 AM CST | Areal Flood Warning | JAN | Neshoba | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.